| Model Number |
SY60WF |
| Medical Device Problem Code |
Scratched Material (3020)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/19/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A non-health care professional reported that during an intraocular lens (iol) implant procedure, surgeon noticed a scratch on lens once it was implanted and stated it could have happened during loading.There was a patient contact and procedure was completed on the same day.Additional information was received, damage to the lens happened during loading.There was no harm to the patient.
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in a non-serialized lens case.Solution was dried on the lens.One haptic was broken in the gusset area (not returned).The other haptic was bent in the gusset and distal area.The optic was cut in half, typical of insertion and removal.One cut optic portion had scratches on the anterior and posterior sides of the lens between the optic edge and central optic zone.Product history records were reviewed and documentation indicated the product met release criteria.The file indicated the use of a qualified associated cartridge and handpiece with a non-qualified viscoelastic.The root cause for the reported lens damage may be related to failure to follow the ifu (instructions for use).The file indicated the use of a non-qualified viscoelastic.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs to completely fill the cartridge with ovd (ophthalmic viscosurgical device) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The manufacturer internal reference number is: (b)(4).